MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING STR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 012044
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the case the unit broke into the patient and broken pieces were removed arthroscopically from the patient.There was a significant delay grater that 30 minutes.A backup device was available to complete the procedure with no patient injuries reported.
 
Additional Manufacturer Narrative
Hone duckling basket punch straight was returned for evaluation.Visual assessment of the device confirmed the reported complaint.The cutting basket (lower jaw) has been broken off and was not returned for evaluation.The break area is uneven in nature and shows no material voids.The device is over 11 years old and shows normal wear.The condition of the device indicates excessive forces were applied during use.Per the devices ifu under precautions ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure¿.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.

Brand Name
PCH BSKT DCKLING STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8029005
Report Number1219602-2018-01483
Device Sequence Number16518661
Product Code NBH
UDI-Device Identifier03596010023964
UDI-Public03596010023964
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012044
Device Lot Number50228889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR